Geometric ergodicity of random scan Gibbs samplers for hierarchical one-way random effects models

Alicia A. Johnson, Galin L. Jones

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

We consider two Bayesian hierarchical one-way random effects models and establish geometric ergodicity of the corresponding random scan Gibbs samplers. Geometric ergodicity, along with a moment condition, guarantees a central limit theorem for sample means and quantiles. In addition, it ensures the consistency of various methods for estimating the variance in the asymptotic normal distribution. Thus our results make available the tools for practitioners to be as confident in inferences based on the observations from the random scan Gibbs sampler as they would be with inferences based on random samples from the posterior.

Original languageEnglish (US)
Pages (from-to)325-342
Number of pages18
JournalJournal of Multivariate Analysis
Volume140
DOIs
StatePublished - Sep 1 2015

Bibliographical note

Funding Information:
The second author research was supported by the National Science Foundation DMS-13-10096 and the National Institutes for Health NIBIB R01 EB012547 .

Publisher Copyright:
© 2015 Elsevier Inc.

Keywords

  • Convergence
  • Geometric ergodicity
  • Gibbs sampling
  • Markov chain Monte Carlo
  • One-way random effects

Fingerprint

Dive into the research topics of 'Geometric ergodicity of random scan Gibbs samplers for hierarchical one-way random effects models'. Together they form a unique fingerprint.

Cite this